MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CROWN DRILL IMPLANT EXTRACTION SET Ø5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CROWN DRILL IMPLANT EXTRACTION SET Ø5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6167
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Product was taken to biologics at the hospital.
 
Event or Problem Description
During a hardware removal of asnis iii 4.0 mm cannulated screws we were using a comical drill ( ref# (b)(4) lot# 1806-6167) due to bone growth around the screw head.Bone became wedged in the drill with the screw and the screw broke.The screw became stuck in the drill along with bone.Upon removing the conical drill and noticing the screw head was gone.Because of the broken screw head dr.Had to leave the remaining portion of the screw in the patient.
 
Additional Manufacturer Narrative
The reported event that crown drill implant extraction set ø5 mm was alleged of issue (implant - breakage / deformation - other) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the complaint history, some of the possible root causes can be: inadequate handling by the user- failure to follow instructions for use the crown drill is not aligned with the screw axis during pressure application for screw extraction damage of instrument during the cleaning and sterilization process may have led to the bending of the instrument a device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.
 
Event or Problem Description
During a hardware removal of asnis iii 4.0mm cannulated screws we were using a comical drill ( ref# k0cf181 lot# 1806-6167) due to bone growth around the screw head.Bone became wedged in the drill with the screw and the screw broke.The screw became stuck in the drill along with bone.Upon removing the conical drill and noticing the screw head was gone.Because of the broken screw head dr.Had to leave the remaining portion of the screw in the patient.

Brand Name
CROWN DRILL IMPLANT EXTRACTION SET Ø5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7507099
Report Number0009610622-2018-00207
Device Sequence Number1528804
Product Code LXH
UDI-Device Identifier04546540510037
UDI-Public(01)04546540510037
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-6167
Device Catalogue Number18066167
Device Lot NumberK0CF181
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date05/11/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR